Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 81, NWS Paducah, KY

May 25, 2006New Madrid County, Missouri; Fulton County, Kentucky

NWS Paducah, KY issued this tornado warning at May 25, 2006, 11:13 PM CDT for New Madrid County, Missouri; Fulton County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2006, 11:13 PM CDT (04:13 UTC)
Expired
May 25, 2006, 11:33 PM CDT
In force
20 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Fulton County, KY, New Madrid County, MO

The radar

The Paducah radar (KPAH), 76 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 5:16 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3271 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 260413
TORPAH
KYC075-MOC143-260445-
/O.NEW.KPAH.TO.W.0081.060526T0413Z-060526T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1113 PM CDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN FULTON COUNTY IN WESTERN KENTUCKY.
  EASTERN NEW MADRID COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 1145 PM CDT.

* AT 1109 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES NORTHWEST OF
  MILLER...OR ABOUT 8 MILES EAST OF NEW MADRID...MOVING SOUTHEAST AT
  30 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR BOUNDURANT AND MILLER BY 1125 PM CDT.

LAT...LON 3672 8945 3657 8952 3651 8943 3651 8921
      3656 8928

$$
1 follow-up statement
000 
WWUS53 KPAH 260433
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1134 PM CDT THU MAY 25 2006

KYC075-MOC143-260444-
/O.CAN.KPAH.TO.W.0081.000000T0000Z-060526T0445Z/
NEW MADRID MO-FULTON KY-
1134 PM CDT THU MAY 25 2006

...THE TORNADO WARNING FOR FULTON AND NEW MADRID COUNTIES IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELED.

LAT...LON 3672 8945 3657 8952 3651 8943 3651 8921
      3656 8928

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:00 PM CDT, 10 hours 13 minutes earlier.

Area forecast discussion, May 25, 1:00 PM CDT, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT THU MAY 25 2006

.DISCUSSION...
WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN
IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW.
SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING
FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND
VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT
APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO
BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY
FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN
PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY
ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT
SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE
WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING.

12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE
AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG
OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED
TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING
BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN
TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER
REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW
REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL
BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD
HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE.

WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN
ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 25, 10:00 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1000 AM CDT THU MAY 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1000 AM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST
OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS
ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE
FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
HAZARDS.

A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS
PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST
MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN
KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF
THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG
AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE
STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE
AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT
THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...AS WELL AS ON FRIDAY.

In the hours before

Local storm report, May 25, 9:21 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
921 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     BROOKPORT               37.12N 88.63W
05/25/2006  M58 MPH          MASSAC             IL   AMATEUR RADIO

            PEA SIZE HAIL ASSOCIATED WITH STORM. EVENT OCCURRED ALONG
            THE OHIO RIVERFRONT AREA.

&&

SMITTY
Local storm report, May 25, 9:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
929 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             CLINTON                 36.67N 88.99W
05/25/2006  M1.75 INCH       HICKMAN            KY   EMERGENCY MNGR

            GOLF BALL SIZE HAIL DAMAGED POLICE CAR. OVER ONE INCH OF
            RAINFALL WITH STORM.

&&

SMITTY
Local storm report, May 25, 9:30 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
930 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             ISLAND                  37.44N 87.15W
05/25/2006  M0.88 INCH       MCLEAN             KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, May 25, 9:50 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
950 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND DMG     1 N HAMLIN              36.61N 88.08W
05/25/2006                   CALLOWAY           KY   EMERGENCY MNGR

            SEVERAL TREES DOWN

&&

DLL
Local storm report, May 25, 10:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1018 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             HICKMAN                 36.56N 89.19W
05/25/2006  M0.88 INCH       FULTON             KY   TRAINED SPOTTER

&&

SMITTY
Local storm report, May 25, 10:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1040 PM CDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             HICKMAN                 36.56N 89.19W
05/25/2006  M1.00 INCH       FULTON             KY   TRAINED SPOTTER

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:07 PM CDTSevere Thunderstorm WarningPAHStoddard53 min
May 25, 7:39 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid, Scott66 min
May 25, 7:51 PM CDTSevere Thunderstorm WarningPAHStoddard54 min
May 25, 8:38 PM CDTSevere Thunderstorm WarningPAHNew Madrid67 min
May 25, 8:44 PM CDTSevere Thunderstorm WarningPAHScott, Stoddard61 min
May 25, 8:52 PM CDTSevere Thunderstorm WarningPAHMississippi68 min
May 25, 9:40 PM CDTSevere Thunderstorm WarningPAHStoddard50 min
May 25, 10:10 PM CDTSevere Thunderstorm WarningPAHNew Madrid50 min
May 25, 10:17 PM CDTSevere Thunderstorm WarningPAHMississippi43 min
May 25, 10:57 PM CDTSevere Thunderstorm WarningPAHMississippi48 min
May 25, 11:08 PM CDTSevere Thunderstorm WarningPAHNew Madrid28 min
May 25, 7:33 PM CDTSevere Thunderstorm WarningPAHHopkins24 min
May 25, 7:45 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman90 min
May 25, 7:47 PM CDTSevere Thunderstorm WarningPAHMcLean, Muhlenberg43 min
May 25, 7:55 PM CDTSevere Thunderstorm WarningPAHCarlisle65 min
May 25, 8:17 PM CDTSevere Thunderstorm WarningPAHDaviess16 min
May 25, 8:17 PM CDTSevere Thunderstorm WarningPAHBallard58 min
May 25, 8:25 PM CDTSevere Thunderstorm WarningPAHMcCracken65 min
May 25, 8:32 PM CDTSevere Thunderstorm WarningPAHUnion43 min
May 25, 8:33 PM CDTSevere Thunderstorm WarningPAHGraves87 min
May 25, 8:56 PM CDTSevere Thunderstorm WarningPAHDaviess, Hopkins, McLean, Webster49 min
May 25, 9:16 PM CDTSevere Thunderstorm WarningPAHFulton29 min
May 25, 9:23 PM CDTSevere Thunderstorm WarningPAHCalloway24 min
May 25, 9:53 PM CDTSevere Thunderstorm WarningPAHMuhlenberg37 min
May 25, 10:46 PM CDTFlash Flood WarningPAHFulton119 min
May 26, 12:37 AM CDTFlash Flood WarningPAHFulton113 min

Nearby

Tornado Warnings in Missouri, 2006Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.